MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS11.5-80SJ305
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for investigation nor were x-rays provided to confirm the alleged event.Root cause cannot be confirmed at this time.
 
Event or Problem Description
Information was received that during an osteotomy the nail would not lengthen.No patient injury was reported.
 
Additional Manufacturer Narrative
Production record review: a review of the device manufacturing records found no non-conformances or other issues related to the reported event.Device evaluation: the returned precice nail was observed and no damage was found.X-ray images revealed a broken coupler to drive stage junction at the weld.Leadscrew/coupler was completely separated from the mechanism.The nail was functionally tested and was unable to distract/retract with the erc and high-speed magnet.The nail was unable to distract/retract with the fast distractor to perform the stroke test.Due to the condition (jammed) of the nail, force testing was not performed.Attempts to obtain further event information to aid in root cause determination were made; however, no further information was provided and a root cause cannot be determined.
 
Event or Problem Description
See updated fields d6, d9, h3, h4, h6, h10.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key10318180
Report Number3006179046-2020-00351
Device Sequence Number16888766
Product Code HSB
UDI-Device Identifier00887517951694
UDI-Public887517951694
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS11.5-80SJ305
Device Lot Number9061313AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1